Husband has had restless leg years. Has chronic back pain, old logging injury. Takes tramadol. Helps w/ restless leg a lot. I have noticed it seems to take more than it used to to 'knock' the restless feeling. Scary to think about what might happen if he couldnt get it (never know when they may take something off market). I want to know if anybody has been able to taper off or stop taking it and experience their previous 'pre-tramadol' level of restless leg, or does it make it become permanent (like the druggie 'twitch' from meth). Thanks for any info on 'quitting' experience, and/or long term effects r/t restless legs that you can share.
Going off of Tramadol can in itself cause restless leg syndrome, as any opiate/opioid pain med. This however does go away eventually.
I cannot say whether your husband will go back to his previous RLS days.
People do taper successfully off of this medication, YET, please know this, going cold turkey off of it, or abusing it in any way (not judging atall mind you) can cause seizures, so slow goes the taper!
If your husband seems to need more of it for the pain relief, he may need to have a serious talk with his doc about this. He may need an increase in his dose, as people do develop a tolerance for these types of medications.
There also many meds that may help with RLS as well as Tramadol.
Best wishes to you and your husband, and do tell him not to let his RX run out, he could develop withdrawal symptoms.
Tramadol can be tapered off with this Innovative Way--I did It.
After Heart attack , last year and severe muscle injury , i have been taking 2/3 tabs 50 mg every day. Now I take 1/2 tablet and rest is kept in pocket and tell my Brain that full tablet is taken and I MEDITATE AND VISUALISE THAT IT IS ACTING AND GIVING RELIEF MOST OF THE TIME. Praying , Relaxation , Regular exercise, Veg Diet , controlling sugar and reducing salt intake HELPS BIG WAY. Do not forget to do Massage at home at least twice a week-God Bless-
Get your husband to a Chiropractor. I took the tramadol for over 18 years and the restless legs were part of my withdraws. Chiropractor suggested applying heat and taking Calcium/Magnesium supplements, the legs stopped shaking the within a couple days. Message his calves before bedtime to get the blood going to the area. He HAS to drink a lot of water during these withdraws to help stop the cramping!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Dec 2012 • 11 answers
Posted 8 Sep 2013 • 6 answers
Posted 29 Dec 2013 • 3 answers
Posted 17 Mar 2014 • 4 answers
Butran patch how long do I have 2 b off 10m vic before I start that patch dont want instant withdraw
Posted 22 Apr 2015 • 1 answer